Universidad Complutense de Madrid
E-Prints Complutense

A proof of Thurston's uniformization theorem of geometric orbifolds.

Impacto

Downloads

Downloads per month over past year

Matsumoto, Yukio and Montesinos Amilibia, José María (1991) A proof of Thurston's uniformization theorem of geometric orbifolds. Tokyo Journal of Mathematics, 14 (1). pp. 181-196. ISSN 0387-3870

[img] PDF
Restringido a Repository staff only

1MB

Official URL: http://projecteuclid.org/DPubS/Repository/1.0/Disseminate?view=body&id=pdf_1&handle=euclid.tjm/1270130498




Abstract

The authors prove that every geometric orbifold is good. More precisely, let X be a smooth connected manifold, and let G be a group of diffeomorphisms of X with the property that if any two elements of G agree on a nonempty open subset of X, then they coincide on X. If Q is an orbifold which is locally modelled on quotients of open subsets of X by finite subgroups of G, then the authors prove that the universal orbifold covering of Q is a (G,X)-manifold. A similar theorem was stated, and the proof sketched, in W. Thurston's lecture notes on the geometry and topology of 3-manifolds.


Item Type:Article
Uncontrolled Keywords:finite group action; orbifold covering; geometry
Subjects:Sciences > Mathematics > Topology
Sciences > Mathematics > Geometry
ID Code:22135
Deposited On:27 Jun 2013 17:00
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page